MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0644-020-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during holmium laser enucleation of the prostate (holep) procedure, halfway through the procedure, the fiber broke in the middle of the body and caused a small burn in the coverings.It was noted that a lumenis p120 moses 1.0 console with 2 j 45 hz settings, and a 30 cm, 4 mm, 30 degree storz scope were used for the procedure.A fiber pole was not used to keep fiber length clear of potential kinks or bends, and no pressurized saline irrigation was used.At the time of incident, the physician felt some warmth in the elbow but did not get burnt.The fiber was replaced, and the procedure was completed using another of same model with no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Visual inspection of the device found that the device was broken in two pieces.The glass tip was in good condition burn marks were observed on fiber jacket.The connector did not have defects.During functional the console read "treatments used 0.Treatments left 1".It is likely that procedural conditions of the device during set-up or use contributed to the fiber body break.A fiber could be damaged or kinked during setup and fully break once laser energy is applied.The instructions for use (ifu) states "a damaged fiber may cause accidental laser exposure or injury to the treatment room personnel or patient, and/or fire in the treatment room".Based on analysis results, a conclusion code of cause traced to component failure which indicates that expected or random component failure without any design or manufacturing issue.
 
Event or Problem Description

Brand Name
SLIMLINE SIS EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22178918
Report Number2124215-2025-37939
Device Sequence Number8841998
Product Code GEX
UDI-Device Identifier17290109145669
UDI-Public(01)17290109145669(11)240906(17)290806(10)19920924
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0644-020-01
Device Catalogue Number0644-020-01
Device Lot Number0019920924
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer07/31/2025
11/26/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date08/27/2025
12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown